Alert archive / California / Wind Advisories in 2020

Wind Advisory 14, NWS Sacramento, CA

September 25, 2020

NWS Sacramento, CA issued this wind advisory at Sep 25, 2020, 3:22 PM PDT. It took effect at Sep 27, 2020, 2:00 AM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2020, 3:22 PM PDT (22:22 UTC)
In effect from
Sep 27, 2020, 2:00 AM PDT
Expired
Sep 28, 2020, 1:53 PM PDT
In force
36 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

338 
WWUS76 KSTO 252222
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
322 PM PDT Fri Sep 25 2020

...Gusty north winds late Saturday night and Sunday...

.A strong pressure gradient will develop over Northern California
this weekend behind a trough dropping through the Great Basin. 
This will bring a period of strong and gusty winds late Saturday 
night and Sunday.

CAZ015>018-063-261445-
/O.NEW.KSTO.WI.Y.0014.200927T0900Z-200928T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
and Alder Springs
322 PM PDT Fri Sep 25 2020

...WIND ADVISORY IN EFFECT FROM 2 AM TO 8 PM PDT SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta and 
  Mountains Southwestern Shasta County to Western Colusa County 
  Counties.

* WHEN...From 2 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Wildfires within the advisory area could have explosive growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
6 follow-up statements
806 
WWUS76 KSTO 260336
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
836 PM PDT Fri Sep 25 2020

...Gusty north winds late Saturday night and Sunday...

.A strong pressure gradient will develop over Northern California
this weekend behind a trough dropping through the Great Basin.
This will bring a period of strong and gusty east to Northeast 
winds late Saturday night and Sunday.

CAZ066-068-270200-
/O.EXB.KSTO.WI.Y.0014.200927T0900Z-200928T2100Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
Including the cities of Paradise, Chester, and Quincy
836 PM PDT Fri Sep 25 2020

...WIND ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 2 PM PDT MONDAY...

* WHAT...East to Northeast winds 20 to 30 mph with gusts up to 45
  mph...locally 55 mph expected.

* WHERE...Northeast Foothills/Sacramento Valley and Western 
  Plumas County/Lassen Park Counties.

* WHEN...From 2 AM Sunday to 2 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and a few trees could be blown down and power outages may
  result. Wildfires within the advisory area could have explosive
  growth.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ015>018-063-270200-
/O.CON.KSTO.WI.Y.0014.200927T0900Z-200928T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
and Alder Springs
836 PM PDT Fri Sep 25 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM PDT SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 
  mph...locally 50 mph expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta and 
  Mountains Southwestern Shasta County to Western Colusa County 
  Counties.

* WHEN...From 2 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Wildfires within the advisory area could have 
  explosive growth.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
635 
WWUS76 KSTO 262145
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
245 PM PDT Sat Sep 26 2020

...Gusty north winds late tonight through Monday morning..

.A strong pressure gradient will develop over Northern California
this weekend behind a trough dropping through the Great Basin.
This will bring a period of strong and gusty east to Northeast
winds late tonight through Monday morning.

CAZ066-068-271400-
/O.CON.KSTO.WI.Y.0014.200927T0900Z-200928T2100Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
Including the cities of Paradise, Chester, and Quincy
245 PM PDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM SUNDAY TO 2 PM PDT
MONDAY...

* WHAT...East to Northeast winds 20 to 30 mph with gusts up to 
  45 mph...locally 55 mph expected.

* WHERE...Northeast Foothills/Sacramento Valley and Western 
  Plumas County/Lassen Park Counties.

* WHEN...From 2 AM Sunday to 2 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs and a few trees could be blown down and power 
  outages may result. Wildfires within the advisory area could 
  have explosive growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ015>018-063-271400-
/O.CON.KSTO.WI.Y.0014.200927T0900Z-200928T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
and Alder Springs
245 PM PDT Sat Sep 26 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 PM PDT SUNDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph... 
  locally 50 mph expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta and 
  Mountains Southwestern Shasta County to Western Colusa County 
  Counties.

* WHEN...From 2 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Wildfires within the advisory area could have 
  explosive growth.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
732 
WWUS76 KSTO 270959
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
259 AM PDT Sun Sep 27 2020

...Gusty North to East Winds through Monday Morning..

.A strong pressure gradient will develop over Northern California
this weekend behind a trough dropping through the Great Basin.
This will bring a period of strong and gusty east to Northeast
winds late tonight through Monday morning.

CAZ066-068-280000-
/O.CON.KSTO.WI.Y.0014.000000T0000Z-200928T2100Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
Including the cities of Paradise, Chester, and Quincy
259 AM PDT Sun Sep 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

* WHAT...East to Northeast winds 20 to 30 mph with gusts up to 
  45 mph...locally 55 mph expected.

* WHERE...Northeast Foothills/Sacramento Valley and Western 
  Plumas County/Lassen Park Counties.

* WHEN...From 2 AM Sunday to 2 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs and a few trees could be blown down and power outages may
  result. Wildfires within the advisory area could have explosive
  growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ015>018-063-280000-
/O.CON.KSTO.WI.Y.0014.000000T0000Z-200928T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
and Alder Springs
259 AM PDT Sun Sep 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph... 
  locally 50 mph expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta and 
  Mountains Southwestern Shasta County to Western Colusa County 
  Counties.

* WHEN...From 2 AM to 8 PM PDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Wildfires within the advisory area could have 
  explosive growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
315 
WWUS76 KSTO 272204
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
304 PM PDT Sun Sep 27 2020

...Gusty North to East Winds through Monday Morning..

.Gusty winds remain in the forecast through tomorrow morning. The
strongest winds will be observed in the northern and western side
of the Sacramento Valley and the Sierra and adjacent foothills.
Winds begin to decrease late tomorrow morning.  

CAZ066-068-280400-
/O.CON.KSTO.WI.Y.0014.000000T0000Z-200928T2100Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
Including the cities of Paradise, Chester, and Quincy
304 PM PDT Sun Sep 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph...
  locally up to 60 mph expected for favored gaps and canyons.

* WHERE...Northeast Foothills/Sacramento Valley and Western 
  Plumas County/Lassen Park Counties.

* WHEN...From now until to 2 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs and a few trees could be blown down and power 
  outages may result. Wildfires within the advisory area could 
  have explosive growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ015>018-063-280300-
/O.CON.KSTO.WI.Y.0014.000000T0000Z-200928T0300Z/
Northern Sacramento Valley-Central Sacramento Valley-
Southern Sacramento Valley-Carquinez Strait and Delta-
Mountains Southwestern Shasta County to Western Colusa County-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Sacramento, Fairfield/Suisun, 
and Alder Springs
304 PM PDT Sun Sep 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph...
  locally up to 45 mph expected.

* WHERE...Northern Sacramento Valley, Central Sacramento Valley, 
  Southern Sacramento Valley, Carquinez Strait and Delta and 
  Mountains Southwestern Shasta County to Western Colusa County 
  Counties.

* WHEN...From now to 8 PM PDT tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Wildfires within the advisory area could have explosive growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
727 
WWUS76 KSTO 280343
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
843 PM PDT Sun Sep 27 2020

...Gusty North to East Winds through Monday Morning..

.Gusty winds remain in the forecast through tomorrow morning. The
strongest winds will be observed in the northern and western side
of the Sacramento Valley and the Sierra and adjacent foothills.
Winds begin to decrease late tomorrow morning.

CAZ066-068-282100-
/O.CON.KSTO.WI.Y.0014.000000T0000Z-200928T2100Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
Including the cities of Paradise, Chester, and Quincy
843 PM PDT Sun Sep 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph... 
  locally up to 60 mph expected for favored gaps and canyons.

* WHERE...Northeast Foothills/Sacramento Valley and Western 
  Plumas County/Lassen Park Counties.

* WHEN...From now until to 2 PM PDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs and a few trees could be blown down and power 
  outages may result. Wildfires within the advisory area could 
  have explosive growth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
378 
WWUS76 KSTO 282053
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
153 PM PDT Mon Sep 28 2020


CAZ066-068-282200-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-200928T2100Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
Including the cities of Paradise, Chester, and Quincy
153 PM PDT Mon Sep 28 2020

...WIND ADVISORY IS CANCELLED...

Winds have decreased to below advisory levels. Localized gusty 
winds could be possible through the evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Sep 25, 2:24 PM PDT, 58 minutes earlier.

Area forecast discussion, Sep 25, 2:24 PM PDT, 58 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
224 PM PDT Fri Sep 25 2020

.SYNOPSIS...
Temperatures will warm over the weekend along and will be
accompanied with drier and windier conditions. This will lead to
critical fire weather conditions starting Saturday night and
continuing through Monday morning. Above normal temperatures and
dry conditions linger into late next week.

&&

.DISCUSSION...
Another mainly clear satellite image for interior northern
California this afternoon, with some high clouds sliding over the
region. Satellite imagery is also picking up activity on the
August Complex over in Trinity County, with patch smoke and haze
being blown over into Shasta and Tehama counties. Zonal flow is
forecast to linger over the area tonight, before an upper level
ridge works it way over the west coast. Might get a small Delta
Breeze for the southern Sacramento and northern San Joaquin
counties, but it won't be as impactful as it was the last few
nights. In addition to the weaker winds, high elevation clouds are
expected to drift over a good portion of norCal. Expect overnight
lows to be several degrees warmer tonight due to the cloud cover.

Tomorrow, the upper level ridge advances towards the west coast.
This will consequently result in a pronounced warming and drying
trend for the region. The wind will reverse from the present moist
onshore flow to a dry, offshore north to east wind setup. While
there has been some model run-to- run inconsistencies over the
past few days; the most recent ensemble trends have bumped up,
particularly in the European ensembles. Opted to favor the
increased winds starting Saturday night and continuing through
Monday morning. These conditions combined with hot and extremely
dry weather will result in critical fire weather conditions.
Thus, as a result, we have upgraded the Fire Weather Watch to a
Red Flag Warning for most of interior northern CA from 9PM
Saturday to 12PM Monday. North to east winds of 15 to 25 mph with
gusts up to 40 mph will be possible for the Valley and foothills;
however, locally favored gaps and canyons, such as Jarbo Gap, may
see gusts up to 45 to 55 mph. Extreme caution should be taken to
prevent new fire starts.

As mentioned earlier, this ridge will promote warming throughout
the region. Widespread 90s will return to the Sacramento and
northern San Joaquin Valleys for Sunday and Monday, at a minimum.
Can't rule out the chance of some communities hitting 100 deg F.
Corresponding heat risks will be in the low to moderate categories
with general impacts to those sensitive to the heat. Models keep
the ridge in place into the middle of the week. More details are
provided in the extended portion of this discussion. // Rowe/KR

&&
.EXTENDED DISCUSSION (Tuesday THROUGH Friday)...

A highly amplified ridge will bring warmer than normal temperatures
and dry weather to interior NorCal next week. High temperatures
will be anywhere from 8 to 15 degrees above average next week with
temperatures around 100 degrees possible in the northern Sacramento
Valley. Areas of moderate heat risk will be seen throughout the week
in portions of the Valley and foothills which may impact any sensitive
groups including outdoor workers. Extremely dry conditions are expected
each day; however, winds will be lighter which will help mitigate fire
weather concerns. Dry weather is likely to continue through the weekend.
&&

.AVIATION...

Mainly VFR conditions for the next 24 hours with the exception of
local MVFR possible at RDD/RBL due to wildfire FU/HZ. Gusts up to 25
knots in the Delta vicinity with winds elsewhere generally below 12
knots.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 9 PM Saturday to noon PDT Monday for
Carquinez Strait and Delta-Central Sacramento Valley in Glenn,
Colusa, Yuba, Northern Sutter, and Butte County Below 1000 Ft-
Eastern Mendocino NF-Eastern Portion of Shasta/Trinity NF-
Northern Motherlode From 1000 to 3000 Ft. Includes portions of
Nevada-Yuba-Placer-Amador and ElDorado Units-Northern Sacramento
Valley to Southern Tehama County Line Below 1000 Ft-Northern San
Joaquin Valley in San Joaquin and Stanislaus Counties Below 1000
ft-Northern Sierra Foothills from 1000 to 3000 Ft. Includes
portions of Shasta-Trinity and Butte Units-Northern Sierra
Including Lassen NP and Plumas and Lassen NF/S West of the
Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth Peak)-
Northern Sierra Including the Tahoe and ElDorado NF/S West of
the Sierra Crest-Southeast Edge Shasta-Trinity NF and Western
Portions of Tehama-Glenn Unit-Southern Motherlode From 1000 to
3000 Ft. Includes portions of Calaveras-Tuolumne Unit-Southern
Sacramento Valley in Yolo-Sacramento Far Western Placer,
southern Sutter and Solano County Below 1000 Ft-Stanislaus NF
West of the Sierra Crest.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 10:08 AM PDTRed Flag WarningSTO3 days

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.